Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 18, 2025, 3:44 AM CDT for 21 counties in Kansas. It took effect at Mar 18, 2025, 9:00 AM CDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 3:44 AM CDT (08:44 UTC)
- In effect from
- Mar 18, 2025, 9:00 AM CDT
- Expired
- Mar 19, 2025, 10:00 PM CDT
- In force
- 37 hr
- Issued by
- NWS Wichita, KS
All 21 counties
Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3475 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375 WWUS73 KICT 180844 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS Issued by National Weather Service Topeka KS 344 AM CDT Tue Mar 18 2025 KSZ032-033-047>051-067-068-082-083-091-092-182300- /O.UPG.KICT.HW.A.0003.250319T0600Z-250320T0000Z/ /O.NEW.KICT.HW.W.0003.250319T0600Z-250320T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Harvey-Kingman-Sedgwick-Harper-Sumner- Including the cities of Park City, Kingman, McPherson, Derby, Ellsworth, Great Bend, Wichita, Harper, Attica, Newton, Valley Center, Sylvan Grove, Sterling, Salina, Anthony, Haysville, Hutchinson, Wilson, Wellington, Lyons, Lincoln, Bel Aire, and Russell 344 AM CDT Tue Mar 18 2025 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 1 AM to 7 PM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ052-053-069-182300- /O.UPG.KICT.HW.A.0003.250319T1000Z-250320T0000Z/ /O.NEW.KICT.HW.W.0003.250319T0600Z-250320T0000Z/ Marion-Chase-Butler- Including the cities of Hillsboro, Rose Hill, Cottonwood Falls, Augusta, Andover, Strong City, Marion, El Dorado, and Peabody 344 AM CDT Tue Mar 18 2025 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Chase, Marion, and Butler Counties. * WHEN...From 1 AM to 7 PM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ070-093-094-098-182300- /O.UPG.KICT.HW.A.0003.250319T1000Z-250320T0000Z/ /O.NEW.KICT.WI.Y.0004.250318T1400Z-250320T0000Z/ Greenwood-Cowley-Elk-Chautauqua- Including the cities of Eureka, Madison, Arkansas City, Longton, Sedan, Howard, Cedar Vale, Winfield, Grenola, and Moline 344 AM CDT Tue Mar 18 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Cowley, Chautauqua, Elk, and Greenwood Counties. * WHEN...From 9 AM this morning to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ071-072-095-096-099-100-182300- /O.NEW.KICT.WI.Y.0004.250318T1400Z-250320T0000Z/ Woodson-Allen-Wilson-Neosho-Montgomery-Labette- Including the cities of Neodesha, Humboldt, Parsons, Fredonia, Coffeyville, Iola, Yates Center, Independence, and Chanute 344 AM CDT Tue Mar 18 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Allen, Labette, Montgomery, Neosho, Wilson, and Woodson Counties. * WHEN...From 9 AM this morning to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TOP Griesemer
6 follow-up statements
536 WWUS73 KICT 181925 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS Issued by National Weather Service Topeka KS 225 PM CDT Tue Mar 18 2025 KSZ032-033-047>053-067>069-082-083-091-092-191030- /O.CON.KICT.HW.W.0003.250319T0600Z-250320T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner- Including the cities of Marion, Haysville, Newton, Hillsboro, Anthony, Sylvan Grove, Sterling, Russell, Wellington, Bel Aire, Hutchinson, Harper, Wichita, Great Bend, Augusta, Kingman, Attica, Peabody, Wilson, Ellsworth, McPherson, Derby, El Dorado, Lyons, Rose Hill, Andover, Salina, Strong City, Lincoln, Cottonwood Falls, Park City, and Valley Center 225 PM CDT Tue Mar 18 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 1 AM to 7 PM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ070>072-093>096-098>100-191030- /O.CON.KICT.WI.Y.0004.000000T0000Z-250320T0000Z/ Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Moline, Cedar Vale, Iola, Coffeyville, Neodesha, Humboldt, Grenola, Independence, Longton, Fredonia, Howard, Arkansas City, Eureka, Winfield, Parsons, Sedan, Yates Center, Chanute, and Madison 225 PM CDT Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Cowley, Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery, Neosho, Wilson, and Woodson Counties. * WHEN...Until 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TOP
287 WWUS73 KICT 190014 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 714 PM CDT Tue Mar 18 2025 KSZ032-033-047>053-067>069-082-083-091-092-191500- /O.CON.KICT.HW.W.0003.250319T0600Z-250320T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 714 PM CDT Tue Mar 18 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 1 AM to 7 PM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ070>072-093>096-098>100-191500- /O.CON.KICT.WI.Y.0004.000000T0000Z-250320T0000Z/ Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 714 PM CDT Tue Mar 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Greenwood, Woodson, Allen, Cowley, Elk, Wilson, Neosho, Chautauqua, Montgomery and Labette Counties. * WHEN...Until 7 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
017 WWUS73 KICT 190513 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1213 AM CDT Wed Mar 19 2025 KSZ070-093-094-191915- /O.UPG.KICT.WI.Y.0004.000000T0000Z-250320T0000Z/ /O.EXB.KICT.HW.W.0003.250319T0513Z-250320T0000Z/ Greenwood-Cowley-Elk- Including the cities of Moline, Winfield, Madison, Arkansas City, Howard, Eureka, Grenola, and Longton 1213 AM CDT Wed Mar 19 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds, shifting to northwest, 35 to 45 mph with gusts up to 65 mph. * WHERE...Cowley, Elk, and Greenwood Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ032-033-047>053-067>069-082-083-091-092-191915- /O.EXT.KICT.HW.W.0003.250319T0513Z-250320T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner- Including the cities of Lincoln, Sterling, Ellsworth, Lyons, Derby, Rose Hill, Sylvan Grove, McPherson, Wichita, Anthony, Augusta, Andover, Salina, Kingman, Park City, Cottonwood Falls, Haysville, Peabody, Newton, Attica, Harper, Russell, Bel Aire, Hillsboro, Wellington, Marion, El Dorado, Valley Center, Wilson, Strong City, Hutchinson, and Great Bend 1213 AM CDT Wed Mar 19 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ071-072-095-096-098>100-191915- /O.CON.KICT.WI.Y.0004.000000T0000Z-250320T0000Z/ Woodson-Allen-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Chanute, Cedar Vale, Humboldt, Independence, Iola, Sedan, Parsons, Coffeyville, Fredonia, Yates Center, and Neodesha 1213 AM CDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds, shifting to northwest, 25 to 35 mph with gusts up to 55 mph. * WHERE...Allen, Chautauqua, Labette, Montgomery, Neosho, Wilson, and Woodson Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Cuellar
752 WWUS73 KICT 191858 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 158 PM CDT Wed Mar 19 2025 KSZ032-033-047>053-067>070-082-083-091>094-200000- /O.CON.KICT.HW.W.0003.000000T0000Z-250320T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk- Including the cities of Kingman, Haysville, Valley Center, McPherson, Great Bend, Bel Aire, Salina, Harper, Marion, Derby, Lincoln, Madison, Anthony, Strong City, Sterling, Moline, El Dorado, Hutchinson, Rose Hill, Augusta, Howard, Arkansas City, Andover, Sylvan Grove, Peabody, Wichita, Attica, Wilson, Park City, Eureka, Newton, Lyons, Russell, Longton, Ellsworth, Cottonwood Falls, Winfield, Grenola, Hillsboro, and Wellington 158 PM CDT Wed Mar 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ071-072-095-096-098>100-200000- /O.CON.KICT.WI.Y.0004.000000T0000Z-250320T0000Z/ Woodson-Allen-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Cedar Vale, Sedan, Iola, Yates Center, Independence, Coffeyville, Humboldt, Chanute, Neodesha, Fredonia, and Parsons 158 PM CDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph. * WHERE...Allen, Chautauqua, Labette, Montgomery, Neosho, Wilson, and Woodson Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Baerg
885 WWUS73 KICT 192356 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 656 PM CDT Wed Mar 19 2025 KSZ050>053-067>070-082-083-091>094-200300- /O.EXP.KICT.HW.W.0003.000000T0000Z-250320T0000Z/ /O.EXB.KICT.WI.Y.0004.000000T0000Z-250320T0300Z/ Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk- Including the cities of Kingman, El Dorado, Augusta, Wichita, Derby, Strong City, Newton, Madison, Attica, McPherson, Grenola, Sterling, Howard, Bel Aire, Eureka, Wellington, Moline, Andover, Longton, Harper, Valley Center, Arkansas City, Marion, Hutchinson, Anthony, Cottonwood Falls, Hillsboro, Haysville, Park City, Winfield, Rose Hill, Peabody, and Lyons 656 PM CDT Wed Mar 19 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047>049-200100- /O.EXP.KICT.HW.W.0003.000000T0000Z-250320T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Wilson, Sylvan Grove, Russell, Ellsworth, Lincoln, Great Bend, and Salina 656 PM CDT Wed Mar 19 2025 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... The winds should continue to decrease this evening. $$ KSZ071-072-095-096-098>100-200300- /O.EXT.KICT.WI.Y.0004.000000T0000Z-250320T0300Z/ Woodson-Allen-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Independence, Humboldt, Yates Center, Chanute, Fredonia, Sedan, Iola, Parsons, Coffeyville, Cedar Vale, and Neodesha 656 PM CDT Wed Mar 19 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Allen, Chautauqua, Labette, Montgomery, Neosho, Wilson, and Woodson Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Pearce
070 WWUS73 KICT 200258 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 958 PM CDT Wed Mar 19 2025 KSZ050>053-067>072-082-083-091>096-098>100-200400- /O.EXP.KICT.WI.Y.0004.000000T0000Z-250320T0300Z/ Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson- Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Kingman, El Dorado, Augusta, Humboldt, Wichita, Yates Center, Derby, Fredonia, Strong City, Newton, Madison, Attica, Neodesha, McPherson, Grenola, Sterling, Howard, Bel Aire, Iola, Eureka, Wellington, Moline, Andover, Longton, Sedan, Harper, Valley Center, Arkansas City, Coffeyville, Independence, Marion, Hutchinson, Anthony, Cottonwood Falls, Hillsboro, Haysville, Chanute, Park City, Winfield, Rose Hill, Parsons, Cedar Vale, Peabody, and Lyons 958 PM CDT Wed Mar 19 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds should continue a decreasing trend through the rest of the night. $$ Pearce
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 18, 12:30 AM CDT, 3 hours 14 minutes earlier. Its key messages:
- Warm and breezy with extreme grassland fire danger on Tuesday.
- A powerful storm system arrives late Tuesday night into Wed morning bringing impactful winter weather and brief blizzard conditions along with very strong/damaging winds.
- Quiet with seasonably mild temperatures expected for the end of the week.
Area forecast discussion, Mar 18, 12:30 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Wichita KS Issued by National Weather Service Topeka KS 1230 AM CDT Tue Mar 18 2025 .KEY MESSAGES... - Warm and breezy with extreme grassland fire danger on Tuesday. - A powerful storm system arrives late Tuesday night into Wed morning bringing impactful winter weather and brief blizzard conditions along with very strong/damaging winds. - Quiet with seasonably mild temperatures expected for the end of the week. && .DISCUSSION... Issued at 317 PM CDT Mon Mar 17 2025 A mid/upper ridge was impacting much of the central CONUS bringing mild and tranquil weather to the area although breezy southerly winds were impacting much of the area. This will persist through tomorrow although we see much more wind in the column on Tue leading to more widespread fire weather concerns. Much above normal temperatures are expected over the region on Tue with highs climbing into the 80s for most areas. A record high temperature is likely at Russell with another record high or two possible across the forecast area. A vigorous mid/upper trough is progged to emerge from the Rockies late Tue arriving over the high plains of western Kansas around midnight. Ahead of this system, strong southerly flow will keep the pbl well-mixed and very mild while a sharp contrast is anticipated with the arrival of a cold front. This front may be slow to arrive in far southeast KS and temperatures were trended much higher over that area. Very strong and damaging northwest winds of 60-65 mph are expected to develop in the wake of the cold front late Tue night while developing eastward across the area during the day on Wednesday as the vigorous mid/upper trough lifts northeastward into the Middle Mississippi Valley area. The high wind watch will be expanded slightly eastward to include the Flint Hills area. Rain is expected to transition to snow with the biggest impacts expected along and north of the I-70 corridor. Uncertainty remains rather high with respect to the snowfall accumulations given recent record heat and anticipated lower SLRs, but a general 1-2 inches may be possible. When combined with 60+ mph winds, we could still see a brief period of blizzard or near-blizzard conditions materialize in parts of central Kansas mainly on Wed morning before precipitation diminishes from west to east during the afternoon hours. Time/height X-sections of wind/mixing layer height continue to support very strong and perhaps damaging winds across much of the area on Wed and the high wind watch will be expanded eastward into the Flint Hills. Thu-Fri...Shortwave ridging is progged to quickly build over the area in the wake of this system with breezy southerly winds also returning. This will allow temperatures to quickly moderate with highs in the 60s. A progressive shortwave trough will sweep over the area on Friday and a slight chance of showers was maintained in mainly southeast Kansas. Mild temperatures are anticipated with highs in the 60s and low 70s. Sat-Mon...Shortwave ridging returns once again on Sat with light southerly flow and tranquil weather anticipated across the area. By Sunday, a progressive shortwave trough is progged to emerge from the Northern Rockies driving a frontal boundary across the Central Plains. A few showers may accompany the front with increasing northwest winds in it's wake. Northwest mid/upper flow and relatively light northwest winds should bring dry weather conditions and seasonably cool readings to the area early next week with highs in the lower 60s. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1227 AM CDT Tue Mar 18 2025 VFR conditions are expected the next 24 hours across central, south-central, and southeast Kansas. A stout 50-60 kt southwesterly low-level jet will support low-level wind shear within the lowest 1500-2000 ft AGL overnight into early Tuesday. Otherwise, strong and gusty south-southwest winds will prevail Tuesday regionwide, strongest over eastern Kansas. A strong wind shift to the northwest with MFVR or IFR conditions will spread southeast by late Tuesday night and Wednesday, along with a mix of rain/snow over central and north-central Kansas, but this is beyond the current 06z valid TAF period. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION... AVIATION...TOP
Hazardous weather outlook, Mar 17, 4:26 PM CDT, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 426 PM CDT Mon Mar 17 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-182130- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 426 PM CDT Mon Mar 17 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Breezy south winds and low humidity will support areas of very high grassfire danger overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Above average temperatures, strong and gusty south winds, and low humidity will support extreme grassfire danger across the entire area Tuesday. A Red Flag Warning has been issued. Another powerful storm system will impact the region late Tuesday into Wednesday. Strong wind gusts ranging from 50 to 65 mph will spread southeast across the region beginning Tuesday night and persisting through Wednesday. Refer to the High Wind Watch for additional details. Additionally, a period of snowfall combined with the very strong winds may create poor visibility and hazardous travel conditions across portions of central and north-central Kansas late Tuesday night through Wednesday morning. Refer to the Winter Storm Watch for additional details. Very high fire danger is possible Friday across the entire area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:44 AM CDT | High Wind Warning | ICT | Barton, Butler, Chase, Cowley, Elk, Ellsworth and 13 more | 39 hr |
| Mar 18, 3:46 AM CDT | Blizzard Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 33 hr |
| Mar 18, 2:29 PM CDT | Winter Weather Advisory | ICT | Barton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.